About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 647623, 15 pages
http://dx.doi.org/10.1155/2012/647623
Research Article

Computing the Square Roots of a Class of Circulant Matrices

Department of Mathematics, Lishui University, Lishui 323000, China

Received 16 August 2012; Accepted 17 October 2012

Academic Editor: Zhijun Liu

Copyright © 2012 Ying Mei. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We first investigate the structures of the square roots of a class of circulant matrices and give classifications of the square roots of these circulant matrices. Then, we develop several algorithms for computing their square roots. We show that our algorithms are faster than the standard algorithm which is based on the Schur decomposition.